Is Ibuprofen Safe to Lower Children's Fever?

Table of contents:

Is Ibuprofen Safe to Lower Children's Fever?
Is Ibuprofen Safe to Lower Children's Fever?
Anonim

When a child has a fever, one way to lower his body temperature is to give him fever medicine, and one of them is ibuprofen. However, in the midst of the COVID-19 pandemic, rumors circulated regarding the recommendation not to give ibuprofen if a child has a fever. Is this issue true?

Fever is one of the mild symptoms of COVID-19. Before the Corona virus outbreak, paracetamol and ibuprofen were often used as fever-reducing drugs.

Is Ibuprofen Safe to Lower Children's Fever? - Alodokter

However, there are rumors that the use of ibuprofen as a fever reducer can actually exacerbate fever symptoms that are suspected to be symptoms of COVID-19, especially if the child also suffers from an acute respiratory infection.

Is that so?

Ibuprofen Safe for Reducing Fever

Some he alth institutions, such as the World He alth Organization (WHO), U.S Food & Drug Administration (FDA), and the Indonesian Pediatrician Association (IDAI), do not prohibit the use of ibuprofen to relieve fever.

Until now, there is no evidence or accurate data regarding the side effects of using ibuprofen on worsening symptoms of COVID-19.

Ibuprofen is an effective anti-inflammatory drug to relieve fever, including fever in children. These drugs are widely available and can generally be purchased over the counter. Besides being effective for reducing fever, ibuprofen can also be used to relieve pain from sprains, toothaches, headaches, arthritis, and teeth growing.

Even though it is widely available and sold freely, always read and pay attention to the instructions for use on the package or follow the instructions for use given by the doctor when the mother is going to give ibuprofen to the child.

If used according to the recommended dosage and method of use, and there are no previous conditions or diseases, ibuprofen is considered safe and generally does not cause dangerous side effects.

If after giving ibuprofen, your little one's fever persists or other symptoms appear, you are advised to immediately take him to the doctor or hospital. Keep in mind that fever is a sign or symptom of various conditions and diseases. So if the fever doesn't subside, the doctor will determine further treatment for your little one.

Other Ways to Lower Children's Fever

Besides giving ibuprofen, you can also do the following things to help reduce your little one's fever:

  • Wear your little one in thin and breathable clothes. Clothing that is made of thick can cause body heat to be trapped so that it makes the body temperature higher. If your little one is shivering, use a blanket until he stops shivering.
  • Give a compress of plain water or warm water on the Little One's forehead.
  • Make sure your little one's fluid needs are always met by giving him enough to drink, either water or juice. If the child is under 6 months, give additional breast milk or formula.
  • Bathe your little one with warm water. Avoid bathing him with cold water when your little one has a fever because it can make him shiver and his body temperature will rise.

So, it's obvious, right? Mothers don't need to worry about giving ibuprofen when your little one has a fever or pain.

Fever is a symptom that can be caused by various conditions and diseases.If after carrying out the above independent treatment the fever persists or your little one has other complaints and symptoms, such as a stiff neck, vomiting, refusing to eat and drink, a rash appears on the skin, more frequent drowsiness, seizures, or shortness of breath, take him immediately. he went to the doctor for further treatment.

Written by:

dr. Reza Fahlevi, SpA (Pediatrician)Prof. Dr. dr. Rini Sekartini SpA(K) (Consulting Pediatrician)

Popular topic